MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 14

ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 14
Model Number 425-97-014
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - patient fell and suffered a periprosthetic fracture.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as patient fell and periprosthetic fracture.The previous surgery and the surgery detailed in this event occurred 21 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was returned to manufacturer and the device evalutation anticipated but not yet begun to djo surgical.A review of the device history record (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as patient fell and periprosthetic fracture.There were no findings during this evaluation that indicate the reported devices were defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that the patient fell.Due to the short time between previous and revision surgery, it is also possible that the event may have been occurred due to lack of post-operative care, patient noncompliance with medical instructions, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as patient fell and periprosthetic fracture.The previous surgery and the surgery detailed in this event occurred 21 days apart.The healthcare professional indicated there was a delay in surgery by 30 minutes and another suitable device was available for use.The revision surgery was completed as intended.The device was returned to manufacturer and the device evaluation anticipated but not yet begun at djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to patient fell and periprosthetic fracture.There were no findings during this evaluation that indicate the reported device was defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Agent has clearly mentioned that the "patient fell" and due to the short time between previous and revision surgery, it is also possible that the event may have been occurred due to lack of post-operative care, patient noncompliance with medical instructions, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 14
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key10994278
Report Number1644408-2020-01107
Device Sequence Number13625949
Product Code LPH
UDI-Device Identifier00888912078726
UDI-Public(01)00888912078726
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Model Number425-97-014
Device Catalogue Number425-97-014
Device Lot Number179R2013
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer02/03/2021
03/31/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date03/03/2021
07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR